Alert archive / Ohio / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 129, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Apr 29, 2025, 3:57 PM EDT for Morgan County, Perry County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2025, 3:57 PM EDT (19:57 UTC)
- Expired
- Apr 29, 2025, 4:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Morgan County, OH, Perry County, OH
The radar
The Charleston,WV radar (KRLX), 155 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 12:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:32 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Apr 29, 1:32 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 132 PM EDT Tue Apr 29 2025 .SYNOPSIS... Strong to severe storms possible this afternoon and evening ahead of a cold front. Remaining unsettled through the rest of the work week. Drying out by Sunday. && .NEAR TERM /THROUGH WEDNESDAY/... As of 130 PM Tuesday... Key Points: * Scattered clusters of strong to severe thunderstorms progress through the area this afternoon and evening. * Damaging wind gusts, large hail, tornadoes, and locally heavy rainfall will be embedded within convective activity. * Remaining unsettled on Wednesday as the cold front gets hung up across the southern Appalachian coalfields. After a thin strip of pop up showers sailed through the forecast area earlier today, a brief interlude of dry weather is underway across Central Appalachia this afternoon. Not too far off to the west, however, lies a bowing segment of strengthening thunderstorms crossing from Indiana into Ohio, aiming for our far northwestern zones here in the next several hours. A Severe Thunderstorm Watch has been hoisted for portions of our southeast Ohio counties this afternoon into this evening to capture the first round of convective activity slated to progress overhead in response to an advancing cold front. Radar trends with upstream activity depict storms moving northeast at speeds on average of 55 to 65 miles per hour, supported by a strong wind field out ahead of the front. This particular batch of storms will be capable of producing damaging wind gusts on the upwards of 70 miles per hour, large hail, and potential for quick spin-up tornadoes within bulges of the bowing segment. Local observations across southeast Ohio for this past hour recorded a temperature/dew point spread in the 80s/60s, depicting favorable destabilization under ample sunshine, which will aid in sustaining storms as they venture further east. Mesoanalysis shows the morning capping inversion hovering over the forecast area has since vanished early this afternoon, further supporting an unstable environment for storms to capitalize on as they advance eastward. The HRRR has done a decent job of encapsulating today's convective trends thus far, and suggests this first band of storms will clip southeast Ohio and travel along the Mason-Dixon line into the late evening timeframe. This will then quickly be followed by a secondary line of showers and storms punching into eastern Kentucky around 6 PM, which will be firmly nestled along the encroaching cold front. This will yield additional potential for all weather hazards in severe storms, especially across locations that do not receive the first round of today's activity. Locally heavy downpours may also impose high water issues in spots. The cold front sags into the forecast area overnight, preserving nighttime showers and possible storms heading into midweek. The boundary is slated to drape through the southern coalfields and become stationary on Wednesday, confining the bulk of precipitation to areas south of the I-64 corridor. This unsettled weather pattern then rules the roost for the second half of the work week, with a generalized thunder risk for Wednesday and beyond into the short term forecast period. Temperatures will tumble down closer to normal values for this time of year in response to the cold front's proximity to the area. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... As of 1223 PM Tuesday... Strong thunderstorms will be possible again on Thursday as the stalled frontal boundary lifts back to the north as a warm front. Models are projecting 500-1,000 J/kg of CAPE building by 18Z with weak to marginal 0-6 km shear (25-30 kts). Aside from a weak 500-mb vort max approaching from eastern Kentucky during the afternoon, there is not a lot of forcing expected across our region to trigger widespread severe weather. The best forcing will be well to the west, across Illinois, Indiana and western Kentucky ahead of a more potent vort. max. Therefore, the overall threat for severe weather should be low Thursday, and the more likely scenario will be garden- variety thunderstorms across the region. A few of those storms could contain locally damaging wind gusts. By Friday morning, a cold front will cross the region from the west, along with a more potent 500-mb vort. max. The threat for severe weather is questionable, because there may not be enough time for sufficient destabilization depending on the exact timing of the frontal passage. Showers and general thunderstorms should be the theme Friday, with perhaps a few of those storms containing locally damaging wind gusts once again. The threat of flooding looks relatively low Thursday and Friday, and the main risk will be training thunderstorms, or if thunderstorms move over low-lying and urban areas. A marginal risk of excessive rainfall is currently outlooked by WPC. && .LONG TERM /SATURDAY THROUGH MONDAY/... As of 1223 PM Tuesday... A secondary cold front and a 500-mb trough axis will cross Saturday morning with lingering showers across the region. There's still some uncertainty how long showers last Saturday, with some models show drying air approaching from the west by Saturday afternoon and others keeping a saturated low-level airmass through 00Z Sunday. We kept likely PoPs in the forecast Saturday morning, gradually reducing to chance PoPs by the evening. High pressure will build back into the area Sunday with dry weather returning. The air will feel quite cool in a postfrontal airmass with highs only in the 60s. Monday will turn a bit milder as high pressure expands and slides farther to the east. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 130 PM Tuesday... Strong and severe thunderstorms are ramping up across the Ohio Valley this afternoon, currently draped along the Indiana and Ohio state lines at the time of writing. Storms are then slated to enter close to our western terminals shortly after 3 PM this afternoon and slide further eastward throughout the course of the evening. Damaging wind gusts, hail, and potential for rotation could move close to air fields this afternoon with this activity. Therefore, will include mention of thunder at all sites with this issuance, in addition to strong surface wind gust potential. As the front slips into the forecast area tonight, precipitation will push south and eastward, becoming stationary across the southern coalfields as the boundary stalls for midweek. A ribbon of MVFR to locally IFR ceilings forms along the front overnight and potentially lingering at some sites across central and southern WV through the conclusion of the valid TAF period. Southerly winds this afternoon will gradually veer out of the north late tonight into Wednesday as the front moves overhead. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z WEDNESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Brief IFR/MVFR VSBY restrictions are likely through this evening with showers/thunderstorms that contain heavy rainfall. Timing of thunderstorm activity at any one TAF site may vary from the current forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 17 18 19 20 21 22 23 00 01 02 03 04 EDT 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z WEDNESDAY... Localized IFR conditions are possible with showers and storms at times from Wednesday through Friday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...MEK/JMC NEAR TERM...MEK SHORT TERM...JMC LONG TERM...JMC AVIATION...MEK
Hazardous weather outlook, Apr 29, 12:30 PM EDT, 3 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 1230 PM EDT Tue Apr 29 2025 OHZ066-067-075-076-083-084-301630- Perry-Morgan-Athens-Washington-Jackson OH-Vinton- 1230 PM EDT Tue Apr 29 2025 ...SEVERE THUNDERSTORM WATCH 188 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Localized flash flooding issues could occur in areas that are impacted by very heavy rain rates or multiple storms moving over an area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Localized to isolated flooding issues are possible through Friday with a slow moving front keeping shower and thunderstorm chances alive through the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-OHZ085>087-WVZ007>011-301630- Greenup-Carter-Boyd-Meigs-Gallia-Lawrence OH-Mason-Jackson WV-Wood- Pleasants-Tyler- 1230 PM EDT Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky, portions of southeast Ohio, and portions of central, northern and western West Virginia. .DAY ONE...This Afternoon and Tonight. Several strong to severe thunderstorms are possible this afternoon into tonight. The main hazards are damaging wind gusts and large hail, although an isolated tornado or two cannot be ruled out. Localized flash flooding issues could occur in areas that are impacted by very heavy rain rates or multiple storms moving over an area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Localized to isolated flooding issues are possible through Friday with a slow moving front keeping shower and thunderstorm chances alive through the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ105-WVZ005-006-013>020-024>032-039-040-515-517-519-521-525-301630- Lawrence-Wayne-Cabell-Lincoln-Putnam-Kanawha-Roane-Wirt-Calhoun- Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-Lewis- Harrison-Taylor-Upshur-Barbour-Northwest Raleigh-Northwest Fayette- Northwest Nicholas-Northwest Webster-Northwest Randolph- 1230 PM EDT Tue Apr 29 2025 This Hazardous Weather Outlook is for portions of northeast Kentucky and much of West Virginia. .DAY ONE...This Afternoon and Tonight. Scattered strong to severe thunderstorms are possible this afternoon into the night. The main hazards are damaging wind gusts and hail. An isolated tornado is also possible. Localized flash flooding could occur in areas that are impacted by very heavy rain rates or multiple storms moving over an area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Localized to isolated flooding issues are possible through Friday with a slow moving front keeping shower and thunderstorm chances alive through the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ033-034-516-518-520-522>524-526-301630- Dickenson-Buchanan-McDowell-Wyoming-Southeast Raleigh- Southeast Fayette-Southeast Nicholas-Southeast Webster- Northwest Pocahontas-Southeast Pocahontas-Southeast Randolph- 1230 PM EDT Tue Apr 29 2025 This Hazardous Weather Outlook is for southwest Virginia, and portions of northeast, southeast and southern West Virginia. .DAY ONE...This Afternoon and Tonight. Isolated strong to severe thunderstorms are possible this afternoon into the night. The main hazards are damaging wind gusts and hail. Localized flash flooding could occur in areas that are impacted by very heavy rain rates or multiple storms moving over an area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Localized to isolated flooding issues are possible through Friday with a slow moving front keeping shower and thunderstorm chances alive through the week. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 5:14 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Tyler | 31 min |
| Apr 29, 5:45 PM EDT | Special Weather Statement | RLX | Doddridge | 30 min |
| Apr 29, 3:02 PM EDT | Severe Thunderstorm Warning | RLX | Perry | 28 min |
| Apr 29, 3:30 PM EDT | Severe Thunderstorm Warning | RLX | Morgan, Perry | 30 min |
| Apr 29, 4:02 PM EDT | Special Weather Statement | RLX | Hocking | 28 min |
| Apr 29, 5:05 PM EDT | Special Weather Statement | RLX | Boyd | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.